Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have itchy rash with clear discharge in perianal area. Prescribed Fluconole and Zeafoam. Yeast infection?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
Hello; I am Male, 72 yrs. old I have what I will call a rash around my perineal area. Sometimes when its real itchy around the edges the skin kinda swells up and gets hard. The area runs a clear discharge. It seems if I keep that dry it not so bad. I keep the area very clean or as clean as i can by showering at least once a day. I've had this for quite awhile. Due to the area its in, I had not said anything to my P.C. Physician until 3 weeks ago I'm kinda shy. Anyway I had him look at it and he said it was a yeast Infection, prescribed Fluconole for 12 days and Zeafoam powder. The powder keeps down the discharge but the other med. did nothing. My question is: Do you think this is Yeast Infection or something else? Your Imput will be much appreciated Thank You
What would be your advice for treating this whatever it is?
Posted Sun, 11 Aug 2013 in General Health
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

Perineal area is moist warm place and chances of fungal infection are very common. If there has been no improvement following use of Fluconazole then it is advisable to get a scapping examined for the infection. In case the fungal infection is still present then fluconazole or clotrimazole need to be continued. Try to keep the area dry as far as possible and avoid wearing tight undergarments.

If the scraping does not show any evidence of fungal infection then it would be advisable to get a re-evaluation done and request your physician to examine the anal canal too to rule out any abnormality there.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or if you would like to share more facts.

Wishing you an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor